Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

174 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does wine interact with Mirtazapine?

Answered by
Dr.
Dr. Saddiq Ulabidin

General & Family Physician

Practicing since :2011

Answered : 2149 Questions

default
Posted on Wed, 4 Nov 2015 in General Health
Question: Dear Doctor - I am on 30mg Mirtazapine per day - would a couple of glasses of win interfere with its effectiveness. I take it in the evening about 10 pm few hours after dinner with wine.
Thank you, xxxxx
doctor
Answered by Dr. Saddiq Ulabidin 2 hours later
Brief Answer:
Alcohol products decreases it's levels

Detailed Answer:
Hi! Welcome to health care magic.

Your query regarding the interaction of mirtazipine with wine, can simply be understood as, the mirtazipine is metabolised by cytochrome enzyme system in the body and alcohol is an inducer of this system. Which means, it activates the enzyme and assists in over degradation of the drug. Thus drug toxicity is not caused though, but dosage readjustment may be needed to be done. You can discus with the prescribing doctor, if he suggests 30mg is your minimal requirement, then with wine it's dose has to be slightly increased to overcome the interaction effects.

Hope this has answered your query. If you dont have any more questions, please close the discussion. Regards.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Saddiq Ulabidin 17 hours later
Dear Dr. Ulabidin,
Thank you for your reply. I have not taken any wine or alcohol since I started Mirtazapine - but had a glass or two each evening for past week and have been feeling a bit more depressed since. I wonder if there is a connection, and should I stop having any wine.
Many thanks,
xxxxxxx
doctor
Answered by Dr. Saddiq Ulabidin 18 hours later
Brief Answer:
You should better stop wine for a while as there is a connection

Detailed Answer:
Hi! Thanks for sharing the details. Yes it is more convenient to tapper off your wine intake for a while or change its timings as there is a connection and simultaneous intake or chronic intake in general leads to decreased drug levels then required for your symptoms and depression can stay for long then it would have with lone drug intake.

Hoping you a speedy recovery. If you don't have any more questions, please close the discussion.

Regards
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Mirtazapine

doctor1 MD

Had large lipoma removed from right axilla on June 15. Now post op almost a month along pain in my joints has returned. Doctor has me on remeron for sleep, along with my lexapro. Should i see a rheumatologist, GP ruled out somethings. I don t want to go back on the pain merry go round?

doctor1 MD

DEAR DR. SAMUEL N.GRIEF HOW ARE U I HOPE UR OK. I REGREAT TO INFORM YOU THAT I AM A PARKINSON’S PATIENT.SINCE 8 YEARS I HAD BEEN CONSULTED NEUROLOGICAL SPECIALIST DOCTORS BUT STILL NO ANY IMPROMENT OF MY DISEASE. NOW-A-DAYS SOME TIME MY ALLBODY GOING TO CRAMPING WHEN THE BODY CRAMPING I CAN NOT WALK PROPERLY.I CAN NOT TAKE BATH PROPERLY.I CAN NOT MOVE ONE PLACE TO ANATHER PLACE.VERY DIFICULT TO WALK. IN 24 HOURS AT LEAST 3 TO 4 TIME ALL BODY GOING TO CRAMPING.OTHER SIDE WHEN MY BODY IS FREE I CAN MOVE ANY PLACE I CAN DANCE ALSO.I CAN RUN ALSO.I CAN MAKE ANY THINGS. BELOW MENTIONED DOCTORS NAME AND PRESCRIBE MEDICINE. Year 2005 to 2006 1.     DR.B.K.KUANAR (NEUROLOGIST) MEDICINE PRESCRIBE. a.SYNDOPA (110) (LEVADOPA AND CARBIDOPA) DAILY THREE (3) PER DAY. b. DINE (5) DAILY TWO TIMES PER DAY. 2.     DR MAYA GANTAYET (NEUROLOGICAL SPECIALIST) (YEAR 2007 TO 2010) MEDICINE PRESCRIBE. a.CONTINUE SYNDOPA (110) DAILY THREE (3) TIME PER DAY b.ENTACAPONE (ADCAPONE) 200MG DAILY ONE TIME PER DAY c. RASALECT 0.5 DAILY TWO (2) TIME PER DAY 3.     DR.SANATAN RATH (NEUROSURGECAL) (YEAR 2011 TO 2013) MEDICINE PRESCRIBE. a.SYNCAPONE 100MG DAILY TWO TIME PER DAY b.PRAMIPEX-1 MG (PRAMIPEXOLE DIHYDROCHLORIDE TABLETS) DAILY ONE TIME PER DAY 4.     DR. PROF P.K PAL (PARKINSON’S SPECIALIST) NIMHANS BANGALORE. MEDICINES PRESCRIBE. a.SYNDOPA PLUS 125MG DAILY FOUR (4) TIMES PER DAY NOW CONTINUE b.PRAMIPEX 1MG DAILY THREE (3) TIME PER DAY CONTINUE c.MIRTAZ 15MG (MIRTAZAPINE) DAILY ONE TIME NIGHTCONTINUE d.PETRIL 0.5 (CLONAZEPOM) DAILY ONE TIME NIGHT CONTINUE 5. DR.R.N SHAHOO (RETIRED PROF NEULOGICAL SPECIALIST) HE PRESCRIBE ME TO CONTINUE SYNDOPA PLUS AND PREMIPEX 1 AND MIRTAZ 0.5 AND HE AID ONE MORE TABLET (PARKITIDIN) DAILY TWO TIMES A DAY. NOW I AM TAKING THESE MEDICINE FEELING LITTLE IMPROMENT OF MY DISEASE. DR I NEED YOUR HELP KINDLY ADVICE ME FOR THIS DISEASE WHAT CAN I DO .EVERY DOCTORS ADVICE ME PHYSOTHERAPY IS MUST.I AM ALSO DOING PHYSOTHERAPY. HOW CAN I REALESE FROM THIS DISEASE. HOPPING FOR YOUR KIND COOPERATION WITH ME ON THIS MATTER IS HIGHLY APPRECIATED. THAK YOU & BEST REGARDS, SHAIKH.ZIAUDDIN AGE- 46 YEARS YYYY@YYYY

doctor1 MD

My MD has put me on Mirtazapine (50Mg) for sleep. I have frequent ( once every 2 months) A-fib and have had a kidney removed. I have tried it once and don t like it as I had A-fib the morning after.. I used Zoplicone once and much preferred it. What do you suggest?

doctor1 MD

hi, what I'm needing to know is if the mirtazapine I'm taking which is 1/4 of a 7.5 dosage could lower my blood pressure. My blood pressure is usually fairly normal, but when I was checked yesterday at my doctors, she said it was 98, a little low..I'm 36 female, have been pretty healthy all my life, but also, I started taking Biaxin which I was told increases the mitazapine in your system a bit.

doctor1 MD

my wife is struggling with weight loss , loss of mobility, anxiety, depression, and severe leg tremors. she has been to Shands Hospital and Mayo Clinic, plus 2 neurologists locally and no one can pinpoint her problem. she has had changes in her...

doctor1 MD

My mother-in-law was on trazodone prior to having a stroke . She seems to need an antidepressant and I am wondering if trazodone is a proper medication for her condition or if another antidepressant would be preferable. From my online research it...

doctor1 MD

My right leg has been numb from the knee and below for 3 weeks now since the last 5 days it is swollen, numb, itching and painful.